Alert archive / Alabama / Tornado Warnings in 1999
Tornado Warning 41, NWS Mobile, AL
NWS Mobile, AL issued this tornado warning at Jul 12, 1999, 10:10 AM CDT for Baldwin County, Alabama. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 12, 1999, 10:10 AM CDT (15:10 UTC)
- Expired
- Jul 12, 1999, 10:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Baldwin County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 10:15 AM CDT | Tornado F0 | Point Clear, AL | A waterspout moved ashore near Point Clear and quickly dissipated over land. No damage was found. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 3.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
647 WFUS1 KMOB 121513 RRA TORMOB ALC003-121545- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MOBILE AL 1010 AM CDT MON JUL 12 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * TORNADO WARNING FOR... WESTERN BALDWIN COUNTY IN ALABAMA THIS INCLUDES THE CITY OF...FAIRHOPE * UNTIL 1045 AM CDT * AT 1010 AM CDT...THE PUBLIC REPORTED A WATERSPOUT MOVING ONSHORE NEAR POINT CLEAR... OR ABOUT 3 MILES SOUTHWEST OF FAIRHOPE...MOVING EAST AT 5 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... FAIRHOPE AT 1015 AM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Jul 12, 2:05 AM CDT, 8 hours 5 minutes earlier.
Area forecast discussion, Jul 12, 2:05 AM CDT, 8 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 205 AM CDT MON JUL 12 1999 WEAK FRONTAL BOUNDARY STRETCHING FROM CENTRAL MS TO CENTRAL PARTS OF AL AND GA CONTINUES TO ALLOW DEEPER MOISTURE TO REMAIN OVER THE MUCH OF THE LOWER GULF COAST REGION. NEAR AND S OF THE FRONT H5 S/W ADVECTING EASTWARD OVER MUCH OF THE CENTRAL AL AND MS CONTINUES TO TRIGGER NUMEROUS SHOWERS AND TSTMS FURTHER S OVER MUCH OF THE FA ATTM. THIS FEATURE IS EXPECTED TO LIFT OUT TO THE E LATER TODAY... WEAKENING AS IT SHIFTS E OVER GA. LATEST PROGGS BOTH RUC AND ETA SOLUTIONS IN FAIR AGREEMENT WITH CURRENT PATTERN ALOFT...DEPICTING ANOTHER S/W TO SHIFT SE OVER THE REGION NEAR 06Z TUES...LIFTING OUT TO THE NE BY 18Z. DRYER AIR MAINLY IN THE MID TO UPPER LEVELS WILL FOLLOW BY LATE TUES GIVING WAY TO LOWER POPS BEGINNING TUES NIGHT INTO WED. WITH THIS BEST CHANCE FOR MEASURABLE PRECIP WILL BEGIN AROUND 06Z TONIGHT OVER MUCH OF THE FA CONTINUING THROUGH MIDDAY TUES THEN SHIFTING E AND S OVER THE GULF. RRQ OF UPPER JET WILL ALSO BEGIN TO LIFT OUT AROUND THIS TIME AS MID TO UPPER LEVEL TROF AXIS SHIFTS FURTHER E. WITH THIS WILL INCREASE POPS FOR MOST AREAS MON NIGHT CONTINUING THROUGH TUES MIDDAY. OVER THE COASTAL WATERS CONTINUED FLOW FROM THE SSW IS EXPECTED THROUGH TUES MID MORNING...VEERING MORE WESTERLY BY TUES NIGHT...AS L/W TROF SHIFTS TO THE E. SCATTERED TO NUMEROUS SHS AND TSTMS EXPECTED AHEAD OF THE WINDSHIFT TUES. MOB 88/74/89/71 5653 PNS 87/76/89/73 5663 DTS 87/77/87/74 5663 GZH 89/72/90/70 5663 32
In the hours before
Special weather statement, Jul 12, 6:00 AM CDT, 4 hours 10 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT MON JUL 12 1999 ...NO SEVERE THUNDERSTORMS ARE EXPECTED ALONG THE CENTRAL GULF COASTAL REGION THROUGH TONIGHT... A WEAK FRONTAL BOUNDARY COMBINED WITH A VERY MOIST AND UNSTABLE ATMOSPHERE WILL AGAIN PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH LATE TONIGHT. THUNDERSTORM ACTIVITY WILL BE MAINLY CONCENTRATED OVER THE COASTAL COUNTIES OF ALABAMA AND NORTHWEST FLORIDA DURING THE MORNING AND EARLY AFTERNOON HOURS THEN SHIFT INLAND OVER MUCH OF SOUTHEAST MISSISSIPPI AND SOUTH ALABAMA THROUGH LATE TONIGHT. DO TO THE EXCESSIVE AMOUNT OF RAINFALL OVER THE LAST WEEK FOR SOME AREAS AND A HIGH MOISTURE CONTENT IN THE LOWER TO MIDDLE LAYERS OF THE ATMOSPHERE LOCALIZED HEAVY RAINFALL MAY RESULT IN BRIEF FLOODING OF ROADWAYS AS WELL AS LOW LYING POOR DRAINAGE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO BE LIKELY WITH ANY OF THE THUNDERSTORMS. FREQUENT LIGHTNING STRIKES ARE A COMMON OCCURRENCE WITH ALL SUMMERTIME THUNDERSTORMS. IF A THUNDERSTORM APPROACHES...DO NOT HESITATE TO MOVE INDOORS TO SAFETY...EVEN IF A SEVERE WEATHER WARNING IS NOT IN EFFECT FOR YOUR LOCATION. ADDITIONAL WEATHER FORECAST INFORMATION CAN BE FOUND ON THE MOBILE NWS INTERNET HOMEPAGE AT WWW.NWSMOBILE.NOAA.GOV
Special weather statement, Jul 12, 6:00 AM CDT, 4 hours 10 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT MON JUL 12 1999 ...NO SEVERE THUNDERSTORMS ARE EXPECTED ALONG THE CENTRAL GULF COASTAL REGION THROUGH TONIGHT... A WEAK FRONTAL BOUNDARY COMBINED WITH A VERY MOIST AND UNSTABLE ATMOSPHERE WILL AGAIN PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH LATE TONIGHT. THUNDERSTORM ACTIVITY WILL BE MAINLY CONCENTRATED OVER THE COASTAL COUNTIES OF ALABAMA AND NORTHWEST FLORIDA DURING THE MORNING AND EARLY AFTERNOON HOURS THEN SHIFT INLAND OVER MUCH OF SOUTHEAST MISSISSIPPI AND SOUTH ALABAMA THROUGH LATE TONIGHT. DO TO THE EXCESSIVE AMOUNT OF RAINFALL OVER THE LAST WEEK FOR SOME AREAS AND A HIGH MOISTURE CONTENT IN THE LOWER TO MIDDLE LAYERS OF THE ATMOSPHERE LOCALIZED HEAVY RAINFALL MAY RESULT IN BRIEF FLOODING OF ROADWAYS AS WELL AS LOW LYING POOR DRAINAGE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO BE LIKELY WITH ANY OF THE THUNDERSTORMS. FREQUENT LIGHTNING STRIKES ARE A COMMON OCCURRENCE WITH ALL SUMMERTIME THUNDERSTORMS. IF A THUNDERSTORM APPROACHES...DO NOT HESITATE TO MOVE INDOORS TO SAFETY...EVEN IF A SEVERE WEATHER WARNING IS NOT IN EFFECT FOR YOUR LOCATION. ADDITIONAL WEATHER FORECAST INFORMATION CAN BE FOUND ON THE MOBILE NWS INTERNET HOMEPAGE AT WWW.NWSMOBILE.NOAA.GOV
Nearby
Tornado Warnings in Alabama, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.